Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 12, NWS Miami, FL

February 22, 2007Broward County, Collier County, Palm Beach County, Florida

NWS Miami, FL issued this red flag warning at Feb 22, 2007, 2:15 PM EST for Broward County, Collier County, Palm Beach County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2007, 2:15 PM EST (19:15 UTC)
Expired
Feb 22, 2007, 6:00 PM EST
In force
4 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 84 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 221915
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
215 PM EST THU FEB 22 2007

...DEWPOINTS HAVE DROPPED SIGNIFICANTLY THIS AFTERNOON LEADING TO
RED FLAG CONDITIONS ACROSS MANY INTERIOR AND SOME EAST COAST LOCATIONS...

FLZ063-066>072-222300-
/O.NEW.KMFL.FW.W.0012.070222T1915Z-070222T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-
215 PM EST THU FEB 22 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

BEGINNING AT 1PM...RELATIVE HUMIDITIES HAVE DROPPED BELOW 35 PERCENT
ACROSS GLADES, HENDRY, WESTERN PALM BEACH, WESTERN BROWARD,
EASTERN COLLIER, AND WESTERN COLLIER COUNTIES...WITH THE EXCEPTION
OF THE IMMEDIATE COASTAL PORTIONS OF COLLIER COUNTY. ON THE EAST
COAST...LOCAL DEEP MIXING HAS OCCURRED IN A FEW
LOCATIONS...CAUSING RELATIVE HUMIDITIES TO DROP BELOW CRITICAL
LEVELS IN THE FORT LAUDERDALE METRO AREA AND OTHER ISOLATED OTHER
LOCATIONS OF THE METRO BROWARD AND PALM BEACH COUNTY REGION. THESE
CONDITIONS SHOULD LAST THROUGH THE LATE AFTERNOON...AND IN SOME
AREAS MAY REACH THE 4 HOUR DURATION CRITERIA FOR LOW HUMIDITIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

STRASSBERG
1 follow-up statement
000 
WWUS82 KMFL 222311
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
611 PM EST THU FEB 22 2007

...RED FLAG WARNING ALL INTERIOR AND WEST ZONES FROM 11 AM TO 6
PM FRIDAY FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE
CONSECUTIVE HOURS...

...FIRE WEATHER WATCH ALL EAST COAST ZONES FROM 11 AM TO 6 PM
FRIDAY FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE
CONSECUTIVE HOURS...

FLZ063-066-067-069>071-230715-
/O.EXP.KMFL.FW.W.0012.000000T0000Z-070222T2300Z/
/O.NEW.KMFL.FW.W.0013.070223T1600Z-070223T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-WESTERN COLLIER-EASTERN COLLIER-
WESTERN BROWARD-
611 PM EST THU FEB 22 2007

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY. THE
RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. 

DRY AIR AT THE SURFACE AND ALOFT WILL REMAIN OVER SOUTH FLORIDA FRIDAY.
TEMPERATURES WILL CLIMB TO THE LOWER 80S INTERIOR AND WEST AND RELATIVE 
HUMIDITIES WILL AGAIN PLUNGE TO BELOW 35 PERCENT FOR 4 OF MORE CONSECUTIVE 
HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ068-072-230715-
/O.EXP.KMFL.FW.W.0012.000000T0000Z-070222T2300Z/
/O.NEW.KMFL.FW.A.0008.070223T1600Z-070223T2300Z/
PALM BEACH EASTERN-BROWARD METROPOLITAN-
611 PM EST THU FEB 22 2007

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. THE RED FLAG WARNING TOR TODAY IS NO LONGER IN EFFECT. 

DRY AIR WILL BE OVER THE METROPOLITAN ZONES EARLY FRIDAY. BUT A
SEA BREEZE MAY DEVELOP EARLY AND STRONG ENOUGH TO PULL LOW LEVEL
MOISTURE ONSHORE, CURTAILING HUMIDITIES BELOW 35 PERCENT FOR 4
HOURS OR MORE. I

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. 

LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

FLZ073-075-230715-
/O.NEW.KMFL.FW.W.0013.070223T1600Z-070223T2300Z/
WESTERN DADE-MAINLAND MONROE-
611 PM EST THU FEB 22 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY. 

DRY AIR AT THE SURFACE AND ALOFT WILL REMAIN OVER SOUTH FLORIDA FRIDAY.
TEMPERATURES WILL CLIMB TO THE LOWER 80S INTERIOR AND WEST AND RELATIVE 
HUMIDITIES WILL AGAIN PLUNGE TO BELOW 35 PERCENT FOR 4 OF MORE CONSECUTIVE 
HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ074-230715-
/O.NEW.KMFL.FW.A.0008.070223T1600Z-070223T2300Z/
DADE METROPOLITAN-
611 PM EST THU FEB 22 2007

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

DRY AIR AT THE SURFACE AND ALOFT WILL REMAIN OVER SOUTH FLORIDA FRIDAY.
TEMPERATURES WILL CLIMB TO THE LOWER 80S INTERIOR AND WEST AND RELATIVE 
HUMIDITIES WILL AGAIN PLUNGE TO BELOW 35 PERCENT FOR 4 OF MORE CONSECUTIVE 
HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.

LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 22, 9:46 AM EST, 4 hours 29 minutes earlier.

Area forecast discussion, Feb 22, 9:46 AM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
946 AM EST THU FEB 22 2007

.UPDATE...WEAK SURFACE TROUGH IS NOW SOUTH OF THE FL PENINSULA AS ALL
SITES ARE NOW REPORTING NW WINDS. SATELLITE IMAGERY SHOWS MOSTLY
CLEAR SKIES ACROSS THE LOCAL AREA AS WELL AS UPSTREAM OVER CENTRAL
AND NORTH FL...AND WITH ADDITIONAL DRYING TAKING PLACE BEHIND THE
TROUGH TODAY...AM EXPECTING AN ABUNDANCE OF SUNSHINE THIS
AFTERNOON WITH HIGHS REACHING NEAR 80 ACROSS THE AREA. CURRENT
FCST IS RIGHT ON TRACK...SO NO SIGNIFICANT CHANGES WILL BE MADE
THIS MORNING. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 338 AM EST THU FEB 22 2007/

SYNOPSIS...CDFNT OVER WRN ATLC EXTENDING WEST TO A WEAK SFC LOW
JUST OFF THE COAST OF THE CAROLINAS. A LOW LVL TROUGH EXTENDS FROM
THIS LOW SW TO SE CENTRAL FLORIDA/OKEECHOBEE REGION. VERY LITTLE
(IF ANY) CLOUD/PRECIP ASSOCIATED WITH THIS TROUGH AT THIS TIME.
SFC HIGH ACROSS CENTRAL SECTIONS OF THE COUNTRY EXTENDING SOUTH TO
CENTRAL GULF OF MEX.

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...SFC LOW AND
ASSOCIATED TROUGH WILL CONTINUE TO MOVE SE AND THE ONLY EFFECT
OVER S. FL WILL BE A SHIFT TO NORTHERLY WINDS. SFC HIGH OVER
CENTRAL PORTIONS OF THE COUNTRY WILL MOVE NORTHEAST BEHIND THE
SFC LOW AND THIS WILL RESULT IN SFC WIND FLOW SHIFTING TO NE/E
OVER THE LOCAL AREA BY FRIDAY NIGHT. A SECOND FRONTAL SYSTEM WILL
START TO DEVELOP OVER TX/OK PANHANDLE AS A VIGOROUS SHORT WAVE
TROUGH MOVES EAST THROUGH THE CENTRAL PLAINS SATURDAY. THIS SYSTEM
WILL PLAY A ROLE IN THE LOCAL WX SCENARIO DURING THE EXTENDED
PORTION OF THE FORECAST PACKAGE, BUT FOR THE TIME BEING,
RELATIVELY DRY AIR AND MID/UPPER LVL SUBSIDENCE WILL KEEP S. FL
FREE OF PRECIP DURING THIS PERIOD.

LONG TERM...SUNDAY THROUGH WEDNESDAY...DEVELOPING SYSTEM
MENTIONED ABOVE WILL RAPIDLY MOVE NE WITH SFC LOW OVER THE GREAT
LAKES REGION AND A FRONT EXTENDING SOUTH TO FL PANHANDLE. LOCAL
LOW LVL FLOW WILL TURN MORE SOUTHERLY IN RESPONSE TO SFC LOW AND
THIS FLOW WILL BEGIN TO ADVECT MOISTURE NORTH OVER S. FL AS EARLY
AS SUNDAY, SO WILL INTRODUCE A SLIGHT CHANCE OF SHWRS AT THIS
POINT. GFS SLOWS THIS SYSTEM A LITTLE AND ONLY BRINGS IT TO
CENTRAL FLORIDA BY MON AFTERNOON AND TO JUST NORTH OF OKEECHOBEE
BY MON NIGHT, HOWEVER GFS INDICATES A POSSIBLE PACIFIC/TROPICAL
CONNECTION WITH PLENTY OF MOISTURE STREAMING NORTHEAST ACROSS S.
FL AHEAD OF THE SYSTEM. DECIDED TO GO WITH A CHANCE OF RAIN ALL
AREAS TO ACCOUNT FOR THIS STARTING LATE SUN NIGHT. WILL ALSO
MENTION ISOLD TSTMS VCNTY OKEECHOBEE AS BOUNDARY GETS CLOSE TO THE
AREA AND UPPER LVL DYNAMICS BECOME MORE FAVORABLE. FRONT WILL
CONTINUE TO CRAWL SOUTH BUT WILL NOT CLEAR S. FL BEFORE WED, SO
WILL KEEP CLOUDS AND MENTION OF SHWRS IN THE FORECAST.

AVIATION...MOSTLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD WITH THE ONLY
EXCEPTION BEING IN THE MORNING AROUND SUNRISE SOME PATCHY FOG MAY
AFFECT TMB AND APF. OTHERWISE, A FEW TO SCT CLOUDS AT 3K TO 5K FT
MAY OCCUR DURING THE DAY ALONG WITH NORTHWEST TO NORTH WINDS AT LESS
THAN 10KTS.

MARINE...AS MENTIONED ABOVE...ONLY EFFECT OF TROUGH MOVING
THROUGH THE AREA TODAY WILL BE A SHIFT TO NORTHERLY WINDS. GULF
STREAM SHOULD REACT BY BUILDING SLOWLY THROUGH FRIDAY BUT WILL
REMAIN BELOW ADVISORY CRITERIA. WNDS AND SEAS SHOULD REMAIN BELOW
SCA REST OF THE WATERS AS WELL.

FIRE WEATHER...PLENTY OF SUNSHINE ACROSS THE AREA FRIDAY SHOULD
ALLOW MAX AFTERNOON TEMPS TO REACH MID 80S OVER INTERIOR SECTIONS
OF S. FL. THIS IN TURN WILL COMBINE WITH DEWPOINTS IN THE UPPER
40S/LOWER 50S TO RESULT IN RELATIVE HUMIDITIES AT OR BELOW 35% FOR
A COUPLE OF HOURS. AT THIS TIME..WILL CONTINUE TO MONITOR THIS
SITUATION AND LET DAY SHIFT GATHER MORE DATA BEFORE DECIDING TO GO
WITH A FIRE WEATHER WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  59  76  61 / 0 0 -  -
FORT LAUDERDALE  79  60  79  64 / 0 0 -  -
MIAMI            80  60  79  62 / 0 0 -  -
NAPLES           78  56  78  56 / 0 0 -  -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...47/RHG
SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Feb 22, 9:19 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
919 AM EST THU FEB 22 2007

FLZ063-066>075-230230-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
919 AM EST THU FEB 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS ARE EXPECTED TO TURN TO A MORE EASTERLY DIRECTION BY SATURDAY
POSSIBLY INCREASING THE RISK OF RIP CURRENTS ALONG THE EAST COAST
INTO SUNDAY.

A FRONTAL BOUNDARY IS EXPECTED TO PUSH THROUGH SOUTH FLORIDA ON
MONDAY CREATING THE CHANCE OF SHOWERS ACROSS THE AREA AND EVEN A
SLIGHT CHANCE OF A THUNDERSTORM IN THE AFTERNOON ACROSS WESTERN PALM
BEACH...GLADES...AND HENDRY COUNTIES INCLUDING LAKE OKEECHOBEE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 6:11 PM ESTFire Weather WatchMFLBroward, Miami-Dade, Palm Beach9 hr
Feb 22, 6:11 PM ESTRed Flag WarningMFLBroward, Collier, Miami-Dade, Monroe, Palm Beach24 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.